MAUDE Adverse Event Report: MERIL LIFE SCIENCES PVT. LTD. MOZEC¿ RX PTCA BALLOON DILATATION CATHETER; RAPID EXCHANGE PTCA BALLOON DILATATION CATHETER

MERIL LIFE SCIENCES PVT. LTD. MOZEC¿ RX PTCA BALLOON DILATATION CATHETER; RAPID EXCHANGE PTCA BALLOON DILATATION CATHETER
Model Number MOZ30020
Medical Device Problem Codes Defective Component (2292); Device Issue (2379); Physical Property Issue (3008)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Patient Problem/Medical Problem (2688)
Date of Event 12/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.Balloon inflation and deflation time test is performed in one control sample from the same lot of mozec¿ rx ptca balloon dilatation catheter under investigation (lot# umob06) to determine the time required to inflate the mozec¿ to claim rated burst pressure (16 atm) and then the balloon deflation time.Control sample test results are also conformed to the test acceptance criteria.Review of device history records including raw material inspection, in process & finished product inspection does not reveal any discrepancy relevant to batch under investigation which conform that there is no indication of a product related quality deficiency associated to this batch.Furthermore, controls sample test results of the same manufacturing lot again conform that there was no indication of a product quality deficiency relevant to inflation and deflation.Additionally, a review of the complaint history identified no other similar incidents from this lot.
 
Event or Problem Description
The balloon would not inflate inside or outside the body.There were neither patient complications nor injuries reported.No additional information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.Balloon inflation and deflation time test is performed in one control sample from the same lot of mozec¿ rx ptca balloon dilatation catheter under investigation (lot# umob06) to determine the time required to inflate the mozec¿ to claim rated burst pressure (16 atm) and then the balloon deflation time.Control sample test results are also conformed to the test acceptance criteria.Review of device history records including raw material inspection, in process & finished product inspection does not reveal any discrepancy relevant to batch under investigation which conform that there is no indication of a product related quality deficiency associated to this batch.Furthermore, controls sample test results of the same manufacturing lot again conform that there was no indication of a product quality deficiency relevant to inflation and deflation.Additionally, a review of the complaint history identified no other similar incidents from this lot.The concomitant device, mozectm - rx ptca balloon dilatation catheter was returned for analysis.The balloon, bonds, and tip were microscopically and visually examined.A visual examination of the returned device observed no tip damage and stylet movement was hard.The length of the tip was measured 3.5 mm, which met its specification.Microscopic examination presented no irregularities in the balloon material and the bonds could have contributed to the damage.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.There was solidified contras media the inflation lumen and balloon.A visual and tactile examination of distal and proximal shaft revealed kink near rx port and multiple kinks on the hypotube.Device was dissected for further investigation and observed solidified contrast media at the joint between outer shaft to hypotube, this clogged the inflation lumen.Contrast media is not used in manufacturing.There was no evidence of any material or manufacturing deficiencies contributing to the reported difficulty.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The investigation conclusion is operational in context as the product meets the design and manufacture specification but due to procedural factors encountered during the procedure.

Brand Name
MOZEC¿ RX PTCA BALLOON DILATATION CATHETER
Common Device Name
RAPID EXCHANGE PTCA BALLOON DILATATION CATHETER
Manufacturer (Section D)
MERIL LIFE SCIENCES PVT. LTD.
bilakhia house, survey no. 135
muktanand marg
chala, vapi 39619 1
IN  396191
MDR Report Key7166862
Report Number3009613036-2018-00001
Device Sequence Number16478876
Product Code LOX
UDI-Device Identifier18904224907901
UDI-Public18904224907901
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K131169
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 04/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/14/2020
Device Model NumberMOZ30020
Device Catalogue NumberMOZ30020
Device Lot NumberUMOB06
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2017
Supplement Date Received by Manufacturer12/07/2017
Initial Report FDA Received Date01/04/2018
Supplement Report FDA Received Date04/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1